Florida, 2015

Damaging Winds in Florida, July 5, 2015

July 5, 2015 · NWS JAX · 12 events in 5 counties and zones

S. in addition to sea breeze forcing over and unstable and moist airmass yielded severe storms during the afternoon and evening hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
2
Property damage
$2,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A digging upper level trough across the eastern U.S. in addition to sea breeze forcing over and unstable and moist airmass yielded severe storms during the afternoon and evening hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 5, 8:30 AM EST, 4 hours 55 minutes earlier.

Area forecast discussion, Jul 5, 8:30 AM EST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
930 AM EDT SUN JUL 5 2015

...NUMEROUS STORMS THIS AFTERNOON...

...SOME STORMS POSSIBLY SEVERE...

.UPDATE...AN AREA OF SUBSIDENCE WILL TEND TO INHIBIT CONVECTION
OVER THE AREA THROUGH THE MORNING HOURS. HOWEVER...MODELS CONTINUE
TO INDICATE SHORT WAVE TROUGH WILL BE DIGGING ALONG GULF COAST
TODAY WHICH WILL HELP INITIATE CONVECTION ALONG WEST COAST SEABREEZE
BY MIDDAY AND THEN RAPIDLY DEVELOP AND SPREAD NORTHEAST ACROSS THE
REMAINDER OF THE AREA MID TO LATE AFTERNOON. MOST OF THE ACTIVITY
DURING THE LATE AFTERNOON/EARLY EVE WILL BE FOCUSED BETWEEN THE
I-95 AND U.S. HIGHWAY 301 CORRIDORS WHERE SEABREEZES AND OUTFLOWS
WILL MERGE. STORMS WILL BE POTENTIALLY STRONG TO SEVERE AS MORNING
SOUNDINGS INDICATE COOL TEMPS ALOFT (-11.0C AT 500 MB AT TLH)
ALONG WITH STEEP LOW LEVEL LAPSE RATES. SPC CONTINUES TO HAVE OUR
AREA UNDER A MARGINAL RISK OF SEVERE WX WITH MAIN CONCERN BEING
DAMAGING WINDS. GIVEN COOL TEMPS ALOFT...MARGINAL SEVERE HAIL WILL
ALSO BE A POSSIBILITY.

&&

.AVIATION...NUMEROUS SHOWERS AND STORMS EXPECTED TO DEVELOP ALONG
GULF COAST BY MIDDAY AND SPREAD NORTHEAST THIS AFTERNOON. WILL
CONTINUE WITH TEMPO GROUPS FOR TS...MVFR...AND GUSTY WINDS BETWEEN
18Z-22Z AT GNV AND BETWEEN 19Z-23Z AT REST OF TERMINALS.

&&

.MARINE...WINDS MAINLY SOUTH 10 TO 15 KNOTS...EXCEPT SOUTHEAST ALONG
THE COAST THIS AFTERNOON. SEAS 2 TO 4 FEET. SCATTERED SHOWERS AND
STORMS NEAR THE COAST MAINLY IN THE AFTERNOON AND EVENING HOURS.

RIP CURRENTS: A MARGINAL MODERATE RISK ALONG THE NE FL COAST
TODAY DUE TO AN EASTERLY GROUNDSWELL AROUND 9 SECONDS.
SIMILAR OR LOWER CONDITIONS FCST ON MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  92  70  91  71 /  60  30  50  30
SSI  88  75  88  75 /  60  40  50  30
JAX  91  72  90  72 /  60  40  60  40
SGJ  89  74  89  74 /  50  40  50  40
GNV  92  71  92  71 /  60  30  60  30
OCF  92  72  93  72 /  60  30  60  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

PP/ZA
Hazardous weather outlook, Jul 5, 3:46 AM EST, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
446 AM EDT SUN JUL 5 2015

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-060900-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
446 AM EDT SUN JUL 5 2015

...SCATTERED TO NUMEROUS STORMS THIS AFTERNOON AND EVENING...
...MODERATE RISK FOR RIP CURRENTS NORTHEAST FLORIDA BEACHES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST THIS AFTERNOON
AND EVENING. SOME OF THESE STORMS MAY PRODUCE LOCALLY DAMAGING WINDS
OF 50 TO 60 MPH AND FREQUENT LIGHTNING. THE HIGHEST CHANCE OF
STORMS WILL GENERALLY OCCUR BETWEEN 1 PM AND 6 PM. STORMS WILL
DECREASE IN COVERAGE AND INTENSITY IN THE EVENING. STORM CELL
MOTION WILL BE EAST TO NORTHEAST NEAR 20 MPH.

THERE IS A MODERATE RISK FOR RIP CURRENTS AT NORTHEAST FLORIDA
BEACHES TODAY.

PATCHY FOG IS EXPECTED EARLY THIS MORNING WITH VISIBILITIES OF 1
TO 2 MILES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST FOR MONDAY
AND TUESDAY MAINLY IN THE AFTERNOON AND EVENING HOURS. THE BEST
CHANCES WILL BE MAINLY OVER INLAND AREAS. A FEW STRONG TO BRIEFLY
SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY AND CAPABLE
OF PRODUCING STRONG GUSTY WINDS UP TO 60 MPH...FREQUENT LIGHTNING
STRIKES...AND HEAVY DOWNPOURS. A LOWER CHANCE OF THUNDERSTORMS
ARE FORECAST FROM WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED WHERE WARNINGS ARE ISSUED LATER
TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Local storm report, Jul 5, 9:26 AM EST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1026 AM EDT SUN JUL 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND DMG     MIDDLEBURG              30.05N 81.90W
07/04/2015                   CLAY               FL   FIRE DEPT/RESCUE

            FIRE RESCUE REPORTED TREES AND POWERLINES DOWN IN THE
            MIDDLEBURG AREA WHICH CAUSED POWER OUTAGES. THE TIME
            GIVEN WAS BASED ON RADAR.

&&

PP
Local storm report, Jul 5, 9:35 AM EST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1035 AM EDT SUN JUL 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 PM     TSTM WND GST     2 N MAYPORT             30.42N 81.41W
07/04/2015  M55.00 MPH       AMZ452             FL   MESONET

            A WEATHERFLOW SENSOR MEASURED A PEAK GUST OF 55 MPH FROM
            THE SOUTH-SOUTHWEST.

0155 PM     TSTM WND DMG     MIDDLEBURG              30.05N 81.90W
07/04/2015                   CLAY               FL   FIRE DEPT/RESCUE

            FIRE RESCUE REPORTED TREES AND POWERLINES DOWN IN THE
            MIDDLEBURG AREA WHICH CAUSED POWER OUTAGES. THE TIME
            GIVEN WAS BASED ON RADAR.

0248 PM     TSTM WND DMG     SSW LAWTEY              30.04N 82.07W
07/04/2015                   BRADFORD           FL   EMERGENCY MNGR

            POWER LINES DOWN AT 220 TH ST AND HWY 301

0248 PM     TSTM WND DMG     5 NW KINGSLEY           30.02N 82.05W
07/04/2015                   BRADFORD           FL   EMERGENCY MNGR

            NUMEROUS POWER LINES DOWN ROAD BLOCK NERA CR 225 AND CR
            229

0329 PM     TSTM WND GST     3 NNW KINGSLAND         30.83N 81.68W
07/04/2015  E45.00 MPH       CAMDEN             GA   TRAINED SPOTTER

            45 MPH STRAIGHT LINE WIND GUSTS

0400 PM     TSTM WND DMG     ENE WOODBINE            30.96N 81.72W
07/04/2015                   CAMDEN             GA   PUBLIC

            PUBLIC REPORT VIA SOCIAL MEDIA OF A TREE DOWNED ON AN
            APARTMENT HOME IN SATILLA VILLAS. TIME ESTIMATED BY
            RADAR.

0422 PM     TSTM WND GST     5 WNW JOHNSON           29.62N 82.04W
07/04/2015  M46.00 MPH       PUTNAM             FL   MESONET

            2 NNE BAKERSTOWN

0424 PM     TSTM WND DMG     5 S BURBANK             29.22N 82.01W
07/04/2015                   MARION             FL   911 CALL CENTER

            DISPATCH REPORTED TREES DOWNED ON NW HWY 315.

0430 PM     TSTM WND DMG     BRUNSWICK               31.14N 81.47W
07/04/2015                   GLYNN              GA   911 CALL CENTER

            DISPATCH REPORTED TREE DOWNED IN BRUNSWICK AND MULTIPLE
            REPORTS OF POWERLINES DOWNED.

0435 PM     TSTM WND DMG     5 ENE OCALA             29.22N 82.06W
07/04/2015                   MARION             FL   911 CALL CENTER

            DISPATCH REPORTED NUMEROUS TREES DOWNED IN EAST OCALA
            NEAR SILVER SPRINGS SHORES.

0510 PM     TSTM WND DMG     W FARGO                 30.69N 82.57W
07/04/2015                   CLINCH             GA   EMERGENCY MNGR

            TREE REPORTED DOWN NEAR CHURCH STREET AND HIGHWAY 94.
            POWER OUTAGE REPORTED IN FARGO. TIME ESTIMATED BY RADAR.

0600 PM     TSTM WND GST     3 E GREEN COVE SPRINGS  29.98N 81.63W
07/04/2015  M45.00 MPH       CLAY               FL   OTHER FEDERAL

            THE NATIONAL OCEAN SERVICE STATION ALONG THE ST. JOHNS
            RIVER AT THE SHANDS BRIDGE NEAR GREEN COVE SPRINGS
            MEASURED A PEAK WIND GUST OF 45 MPH.

0624 PM     TSTM WND GST     5 S DUNGENESS           30.67N 81.47W
07/04/2015  M43.00 MPH       NASSAU             FL   C-MAN STATION

            THE COASTAL MARINE AUTOMATED STATION AT FERNANDINA BEACH
            MEASURED A PEAK WIND GUST OF 43 MPH.

0904 PM     TSTM WND GST     4 SSW BAXLEY            31.71N 82.39W
07/04/2015  M40.00 MPH       APPLING            GA   MESONET

            THE REMOTE AUTOMATED WEATHER STATION NEAR BAXLEY MEASURED
            A PEAK WIND GUST OF 40 MPH.

&&

PP
Special weather statement, Jul 5, 12:13 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
113 PM EDT SUN JUL 5 2015

GAZ132-133-051800-
JEFF DAVIS GA-COFFEE GA-
113 PM EDT SUN JUL 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFF DAVIS AND
COFFEE COUNTIES UNTIL 200 PM EDT...

AT 112 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
AMBROSE...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
DOUGLAS...BROXTON...AMBROSE...WEST GREEN...SNIPESVILLE...PRIDGEN AND
DENTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3142 8265 3140 8293 3142 8298 3142 8311
      3148 8311 3156 8306 3161 8306 3163 8301
      3166 8301 3166 8300 3176 8300 3179 8296
      3178 8287 3182 8284 3184 8278 3185 8279
      3188 8273
TIME...MOT...LOC 1712Z 236DEG 26KT 3159 8308

ALLEN
Special weather statement, Jul 5, 1:10 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
210 PM EDT SUN JUL 5 2015

FLZ020-GAZ162-051900-
HAMILTON FL-ECHOLS GA-
210 PM EDT SUN JUL 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HAMILTON AND ECHOLS
COUNTIES UNTIL 300 PM EDT...

AT 210 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
JENNINGS...MOVING NORTH AT 25 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
JASPER...JENNINGS...STATENVILLE...SUWANNEE RIVER STATE PARK...
SUWANNEE SPRINGS...CROSSROADS AND MAYDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3063 8314 3085 8309 3085 8301 3086 8301
      3087 8297 3084 8286 3081 8283 3078 8283
      3077 8281 3074 8280 3035 8285 3037 8289
      3039 8289 3038 8291 3043 8300 3043 8307
      3044 8308 3042 8315 3040 8316 3042 8320
TIME...MOT...LOC 1810Z 193DEG 21KT 3058 8303

ALLEN
Special weather statement, Jul 5, 1:19 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
219 PM EDT SUN JUL 5 2015

FLZ035-051900-
GILCHRIST FL-
219 PM EDT SUN JUL 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR GILCHRIST COUNTY UNTIL 300 PM
EDT...

AT 219 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TRENTON...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
TRENTON AND BELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2964 8296 2967 8296 2970 8295 2970 8294
      2971 8295 2982 8291 2983 8289 2986 8288
      2983 8266 2957 8266 2956 8275 2958 8276
      2958 8278 2959 8295 2963 8297
TIME...MOT...LOC 1819Z 243DEG 7KT 2959 8286

ALLEN
Special weather statement, Jul 5, 1:20 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
220 PM EDT SUN JUL 5 2015

GAZ134>136-051900-
WAYNE GA-BACON GA-APPLING GA-
220 PM EDT SUN JUL 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BACON...APPLING AND
NORTHWESTERN WAYNE COUNTIES UNTIL 300 PM EDT...

AT 220 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF ALMA...MOVING EAST AT 25 MPH.

HAIL UP TO PENNY SIZE IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
BAXLEY...ALMA...SURRENCY...ODUM AND PINE GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3184 8209 3171 8189 3150 8252 3167 8253
      3167 8252 3173 8252 3174 8254 3175 8254
      3175 8252 3177 8252 3192 8230
TIME...MOT...LOC 1820Z 254DEG 24KT 3164 8244

ZIBURA

The radar

The Moody AFB radar (KVAX), 36 km away, was scanning. The volume nearest the first event began at 18:23 UTC.

Open the radar archive at this moment

Event by event

12 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hamilton

When
July 5, 1:25 PM EST
Where
Hamilton County, 1.91 mi ESE of Avoca
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
30.570, -82.990

Power lines were blown down along 25th Drive. The time of damage was based on radar.

Thunderstorm Wind, Hamilton

When
July 5, 1:26 PM EST
Where
Hamilton County, 2.26 mi SW of Jasper
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
30.500, -82.980

A tree was blown down onto a power line along 99th Avenue.

Thunderstorm Wind, Hamilton

When
July 5, 1:27 PM EST
Where
Hamilton County, 4.51 mi SSW of Avoca
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
30.520, -83.050

A tree was blown down across the road on 78th Place.

Thunderstorm Wind, Gilchrist

When
July 5, 1:30 PM EST
Where
Gilchrist County, 2.4 mi SSE of Blitchville
Measured
45 kt (52 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
29.620, -82.860

A shed collapsed and a peanut trailer was damaged along the 8400 block of SW 35th Street. The cost of damage was unknown, but it was estimated for the event to be included in Storm Data.

Thunderstorm Wind, Alachua

When
July 5, 2:37 PM EST
Where
Alachua County, 0.92 mi SE of Gainesville East
Measured
45 kt (52 mph) estimated gust
Deaths
1 direct, 0 indirect
Injuries
2 direct, 0 indirect
Reported by
Law Enforcement
Coordinates
29.640, -82.290

A tree limb was blown down at Poe Springs park, which hit a woman on the head. Two others were injured. The woman died due to head trauma from the tree limb.

Thunderstorm Wind, Alachua

When
July 5, 2:48 PM EST
Where
Alachua County, 2.16 mi SSE of Gainesville East
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
29.620, -82.290

Numerous trees were blown down on the SE side of Gainesville.

Thunderstorm Wind, Alachua

When
July 5, 2:50 PM EST
Where
Alachua County, 0.92 mi SE of Gainesville East
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
29.640, -82.290

Trees were snapped and uprooted and a tree was blown down onto a car at 23828 NW 176th Avenue.

Thunderstorm Wind, Alachua

When
July 5, 2:50 PM EST
Where
Alachua County, 0.92 mi SE of Gainesville East
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
29.640, -82.290

Trees were snapped and uprooted. Power lines were blown down.

Thunderstorm Wind, Alachua

When
July 5, 2:54 PM EST
Where
Alachua County, 2.27 mi NW of Hawthorne
Measured
50 kt (58 mph) estimated gust
Reported by
Newspaper
Coordinates
29.600, -82.110

Multiple reports of trees down in Hawthorne.

Thunderstorm Wind, Duval

When
July 5, 3:21 PM EST
Where
Duval County, Marietta
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
30.320, -81.780

Wind gust near 60 mph at the intersection of Cahoon Street N and West Beaver Street.

Thunderstorm Wind, Putnam

When
July 5, 3:30 PM EST
Where
Putnam County, 0.69 mi N of Mannville
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
29.630, -81.850

Over 14 trees were blown down in Interlachen, Hollister and western Palatka.

Thunderstorm Wind, Putnam

When
July 5, 3:40 PM EST
Where
Putnam County, 2.13 mi WNW of Johnson
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
29.590, -82.013

Spotter reported wind damage near Lake McMeekin including tree limbs down, damaged canopies and arbors and furniture.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Thunderstorm Wind, Alachua2015-07-0526FemaleUnder TreeDirect

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2015Every state in 2015This day in weather historyWarnings in Florida, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 593291, 593296, 593297, 593294, 593292, 593312, 593307, 593311, 593308, 593318, 593315, 593322.